PUBLICATIONS DE L'INSTITUT MATHÉMATIQUE (BEOGRAD) (N.S.)
Vol. 66(80), pp. 127--156 (1999)
Homotopy classification of nondegenerate quasiperiodic curves on the $2$-sphere
B. Z. Shapiro and B. A. KhesinDepartment of Mathematics, University of Toronto, Toronto, ON MS5 3G3, Canada
Abstract: We classify the curves on $S^2$ with fixed monodromy operator and nowhere vanishing geodesic curvature. The number of connected components of the space of such curves turns out to be 2 or 3 depending on the corresponding monodromy. This allows us to classify completely symplectic leaves of the Zamolodchikov algebra, the next case after the Virasoro algebra in the natural hierarchy of the Poisson structures on the spaces of linear differential equations.
Classification (MSC2000): 53C15; 34A20, 55R65
Full text of the article:
Electronic fulltext finalized on: 1 Nov 2001. This page was last modified: 7 Dec 2001.
© 2001 Mathematical Institute of the Serbian Academy of Science and Arts